If you're having a rash now, you need to go to the ER. It can evolve into worse. I ended up being ok. It resolved over time. I began with a low dose steroid with ea injection, and ended up just taking Tylenol.
I only used the injection kit. The preservatives I'm allergic to are in the pre-mixed cartridge. If you switch to the kit, you can't use the injection device to help. You have to use the syringe, that you load on your own
Thank you all, for your kind responses. I think maybe my body just overreacts to everything. I feel fine today. The benadryl and prednisone worked. I don't need any today. As long as this continues to work, I think I can handle it this way.
((Hugs to you all!))
I also break out in hives at the drop of a hat. It *****. I take reactine (not sure what it's called in the US) and have taken doses of steroids and other anti allergy pills to control it. I can usually figure out what caused it, but not always. It's occured from a bunch of things from IV treatments (blood transfusion), to the colonscopy prep go lytly (the name is misleading with that one :|) to any medications that have eggs involved in the prep like the Michael Jackson anesthteic propofal and the flu shot since I'm allergic to egg white. The weirdest one was the flouride treatment at the dentist because I think I'm allergic to the fake fruit flavouring (so now I stick with plain mint)
Good luck I hope you can find treatment that works for you. Not sure how bad the reaction, but sometimes you can keep taking something and get less sensitized to it over time (the reaction goes away with continued treatment as your body becomes accustomed to the drug) But this may only be true if the rash is more of a side effect then a true allergy.
Hi, I have this problem with lots of things from blood transfusions to iron infusions and copper infusions.
I always have intravenous hydrocortisone and phenergan prior to any of these treatments. If I have to have some oral treatment that I'm allergic to I take oral prednisone and claratyne an hour or more before.
This always works for me except for the iron. I simply can't have iron at all because the rash gets so bad that it blisters and the skin comes off as if it's been burnt.
Hope you find something that works for you.
Ugh, no, I haven't heard of this. It must be pretty rare. I think you might be okay doing the benadryl and prednisone for the immediate future, but talk to your neuro as soon as you can. You don't want to be on prednisone or any steroid on a long term basis.
I'm not sure what else you've tried, but if you've been through all the injectibles, Gilenya is the next logical step, as it's an oral drug. And several others are soon to be available. Hang in there--something will work.
Ok, so the on call doc says I can take 20mg of prednisone- along with some benadryl to ride this out. I am to leave a message for my neurologist tomorrow. Since my allergy isn't yet a breathing problem, I may be able to continue taking it, with the prednisone and benadryl. I'm going to call the avonex people too.
Has anyone else had this problem?